Mar 31, 2003
I am 17 years old and I was wondering if there was any side effects on taking testosterone supplements to enhance muscle growth.
Response from Ms. Fields-Gardner
Yes, there are. With HIV infection, you should have your testosterone levels checked along with body composition to determine the need to add this onto your list of medications. Therapeutic use of such hormones is limited to reconstituting hormonal balance and normalizing body composition.
The role of testosterone supplements is different in muscle-building without a therapeutic need. There are likely to be long-term consequences to using any drug or supplement. Before you opt for testosterone supplementation you should know that it may slow or shut down your body's ability to make its own (causing testicles to shrink if you are a man). Long-term use can also change bone structure, affect the liver and kidneys, and change the way your body makes and/or reacts to its other normal hormones.
The bottom line from a health point of view is a "risk vs. benefit" thing: is that if it is not needed to return to normal health then it is risky.
Buffalo Hump Removal
Serostim for Lipodystrophy
- Do You Have Hiv If Your Skin Starts To Peel?
- Hiv Is Not Easy To Catch
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Would A Cbc Test Show If You Have Chlamydia
- What Can I Do To Ease The Pain From Genital Herpes?
- What Is The Best Way To Keep Bacterial Vaginosis Away?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.